My mother is in a catch 22. She has chronic AFib and was temporarily taken off Coumadin while getting treatment for colon cancer. They kept her on the Plavix and put her on Aspirin instead of Coumadin. While on the Plavix & Aspirin, she had a bleeding stroke. She's OK except for vision loss. They put her back on the Coumadin a few months later even though she had just had the bleed. Her INR went to greater than 7. Since then, she has been on the Plavix only and needs to make a decision about the Coumadin. Without Coumadin, she risks stroke from the Afib throwing a clot, and, with the Coumadin, she is at risk for another, possibly worse, hemorrhagic stroke. Of course, none of the doctors want to take a stand either way, so its her decision. I realize there is no definitive answer. Just thought maybe others out there were in similar situation and could offer some advice.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.